MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM SOLEX 7 CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM SOLEX 7 CATHETER; CENTRAL VENOUS CATHETER
Model Number SL-2593
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of the solex catheter (lot 191654) leak was confirmed during functional testing.A pinhole leak was observed at the distal end of the serpentine balloon on the solex 7 during the functional pressure leak test.The probable root cause of the pinhole leak was a latent material defect.Visual inspection of the returned catheter was performed, and no physical damage was found on the catheter.Observed blood had accumulated/dried up on the catheter's serpentine balloon and luer tubings.A functional leak test was performed, and all infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device.Upon pressurizing the catheter, a pinhole leak was observed at the distal end of the serpentine balloon; thus, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaints reported for the solex catheter with lot number 191654.
 
Event or Problem Description
During the normothermia phase of treatment, the customer reported the solex catheter (lot # 191654) had blood backing up into the start-up kit (suk) tubing and the saline bag was observed empty.There appears to be a leak in the balloons of the catheter.The nurse stopped the therapy and disconnected and clamped the catheter lines.The nurse was advised that the removal of the catheter would be recommended.The exact dwell time is unknown, but the patient had been in the last stage of the ivtm treatment at the time of the leak.The patient's status information was requested but the customer did not provide a response.

Brand Name
ZOLL IVTM SOLEX 7 CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim nguyen
2000 ringwood ave
san jose, CA 95131
4084192922
MDR Report Key18708303
Report Number3010617000-2024-00136
Device Sequence Number7271120
Product Code NCX
UDI-Device Identifier00849111075305
UDI-Public00849111075305
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSL-2593
Device Catalogue Number8700-0793-01
Device Lot Number191654
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2024
Initial Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown